Fano generalized Bott manifolds


We give a necessary and sufficient condition for a generalized Bott manifold to be Fano or weak Fano. As a consequence we characterize Fano Bott manifolds.

This is a preview of subscription content, access via your institution.


  1. 1.

    Batyrev, V.V.: On the classification of smooth projective toric varieties. Tohoku Math. J. 43, 569–585 (1991)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Batyrev, V.V.: On the classification of toric Fano 4-folds. J. Math. Sci. (N. Y.) 94, 1021–1050 (1999)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Boyer, C.P., Calderbank, D.M.J., Tønnesen-Friedman, C.: The Kähler geometry of Bott manifolds. Adv. Math. 350, 1–62 (2019)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Chary, B.N.: On Mori cone of Bott towers. J. Algebra 507, 467–501 (2018)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Choi, S., Masuda, M., Suh, D.Y.: Quasitoric manifolds over a product of simplices. Osaka J. Math. 47, 109–129 (2010)

    MathSciNet  MATH  Google Scholar 

  6. 6.

    Choi, S., Masuda, M., Suh, D.Y.: Topological classification of generalized Bott towers. Trans. Am. Math. Soc. 362, 1097–1112 (2010)

    MathSciNet  Article  Google Scholar 

  7. 7.

    Grossberg, M., Karshon, Y.: Bott towers, complete integrability, and the extended character of representations. Duke Math. J. 76, 23–58 (1994)

    MathSciNet  Article  Google Scholar 

  8. 8.

    Hartshorne, R.: Algebraic Geometry. Graduate Texts in Math., vol. 52. Springer, New York (1977)

    Book  Google Scholar 

  9. 9.

    Hwang, T., Lee, E., Suh, D.Y.: The Gromov width of generalized Bott manifolds. arXiv:1801.06318

  10. 10.

    Kleinschmidt, P.: A classification of toric varieties with few generators. Aequationes Math. 35, 254–266 (1988)

    MathSciNet  Article  Google Scholar 

  11. 11.

    Oda, T.: Convex Bodies and Algebraic Geometry. An Introduction to the Theory of Toric Varieties. Ergeb. Math. Grenzgeb. (3), vol. 15. Springer, Berlin (1988)

    MATH  Google Scholar 

  12. 12.

    Park, S., Suh, D.Y.: \(\mathbb{Q}\)-trivial generalized Bott manifolds. Osaka J. Math. 51, 1081–1093 (2014)

    MathSciNet  MATH  Google Scholar 

Download references


The author wishes to thank Professor Akihiro Higashitani for his invaluable comments. This work was supported by Grant-in-Aid for JSPS Fellows 18J00022.

Author information



Corresponding author

Correspondence to Yusuke Suyama.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Suyama, Y. Fano generalized Bott manifolds. manuscripta math. 163, 427–435 (2020).

Download citation

Mathematics Subject Classification

  • Primary 14M25
  • Secondary 14J45